| Model Number |
PED2-500-18 |
| Medical Device Problem Codes |
Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/24/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that after measurement, a 5-18 stent was selected.Once the microcatheter was in place, the stent was delivered, and the tip of the stent was deployed.However, the tip of the stent failed to open.Repeated attempts to retrieve and redeploy it were unsuccessful, so the microcatheter and stent were removed.Examination outside the body revealed that the tip of the stent was frizzy and slightly damaged.A new microcatheter and stent were selected to complete the procedure.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The pipeline was used for an approved (on-label) indication.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured ophthalmic artery aneurysm with a max diameter of 5 mm and a 4 mm neck diameter.The distal landing zone was 4.9 mm, the proximal landing zone was 5.9 mm.It was noted the patient's vessel tortuosity was normal.The access vessel was the femoral artery.Dual antiplatelet therapy (dapt) was administered.The angiographic result post procedure was blood retention in aneurysm.
Event or Problem Description
Additional information received reported the distal section of the pipeline did not open.It was placed in a straight section of the pipeline when it failed to open.The pipeline was recovered and deployed multiple times an an attempt to open the pipeline.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex shield was returned within the phenom 27 catheter.¿ damage location details: the pushwire extending out from catheter hub.No bend or kink was found on the pipeline flex shield pusher.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the distal marker, re-sheathing marker, pads or with the proximal bumper and tip coil.The distal end of pipeline flex shield braid end was found not opened due to damaged braid.The proximal end of pipeline flex shield braid end was found to be fully opened and damaged.No flash or voids molded were observed in the hub.No damage was found with hub.No bent or kink was found with catheter body.No damage was found with the catheter distal tip/marker band.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.For further examination, the catheter was cut to remove the pushwire and braid from the catheter lumen.The catheter was flushed with water and water exited out of the distal tip.Conclusion: based on the analysis findings, the pipeline flex shield was confirmed to have failure to open at distal as the distal end of pipeline flex shield braid was found not opened due to damaged braid.However, the root cause could for damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.